MAUDE Adverse Event Report: STRYKER SPINE-US SLIDE RASP HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US SLIDE RASP HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48361235
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon going to remove the trial and inserter the inserter came out without trial attached.It was observed that the threads had broken off the inserter.The second inserter was than used and screwed into the trial and removed successfully without delay or issue.Surgeon believed that he did not fully screw in the inserter upon reattaching it to the trial while in-situ.The surgery was completed successfully with no delay.No patient adverse consequence was reported.
 
Additional Manufacturer Narrative
Method: visual inspection, functional inspection, product history review, complaint history review,nc/capa history review, labelling review, risk assessment.Result: the reported event of was confirmed via correspondence with the sales rep.Tip was confirmed to be fractured upon visual inspection - the tip of the slide trial handle was confirmed to be stuck inside the trial.No relevant manufacturing issues were identified for the reported lot.The instrument ifu indicates that instruments that have experienced extensive use or extensive force are more susceptible to fracture.This device was almost 10 years old at the time of the reported event.Conclusion: the age of the device (~10 years) concludes plausible root cause to be "normal wear based on age and extensive use of the device.".
 
Event or Problem Description

Brand Name
SLIDE RASP HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8093345
Report Number0009617544-2018-00272
Device Sequence Number16445016
Product Code LXH
UDI-Device Identifier07613327269116
UDI-Public07613327269116
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48361235
Device Lot Number08C701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer12/22/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR